Iowa, 2015Tornadoes and Flash Flooding in Iowa, June 22, 2015
June 22, 2015 · NWS DMX · 14 events in 5 counties and zones
In the afternoon storms fired up ahead of and along a cold front that was entering Iowa from the northwest. Numerous storms had severe hail, produced damaging winds, and two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $425,000
- Crop damage
- $28,000
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the afternoon storms fired up ahead of and along a cold front that was entering Iowa from the northwest. Numerous storms had severe hail, produced damaging winds, and two tornadoes. The first tornado was on the ground for several miles tracking through portions of Marion, Lucas and Monroe Counties. The second tornado formed just west of Albia and struck the town of Albia damaging several homes and businesses. Flash flooding was also reported in Davis and Monroe Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 22, 2:05 PM CST, 2 hours earlier.
Area forecast discussion, Jun 22, 2:05 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
305 PM CDT MON JUN 22 2015
.SHORT TERM /TONIGHT/...
ISSUED AT 301 PM CDT MON JUN 22 2015
MAIN CONCERN IS SEVERE WEATHER POTENTIAL REMAINDER OF THE
AFTERNOON AND EVENING. SOUTHERN SECTIONS BEGINNING TO
DESTABILIZE WITH MLCAPE BETWEEN 2500 AND 4500 J/KG AND SBCAPE
BETWEEN 3500 AND 5000 J/KG ACROSS THE SOUTH. FOCUSING MECHANISMS
INCLUDE OLD OUTFLOW BOUNDARY AND APPROACHING COOL FRONT FROM THE
NORTHWEST. WITH BULK SHEAR CONTINUING IN THE 55 TO 60KT
RANGE...LIKELY THAT STORMS WILL ONCE AGAIN TRY TO DEVELOP THIS
AFTERNOON AND EVENING OVER THE SOUTH HALF OF THE AREA. H700 CAP IS
STRONG WITH TEMPS AT 14-16C OVER THE SOUTH AT THIS TIME. IF STORMS
BREAK THE CAP...THEY WILL GO SEVERE QUICKLY. ALL MODES OF STORMS
POSSIBLE WITH LARGE HAIL...SEVERE WIND GUSTS AND POSSIBLE
TORNADOS. AFTER THE STORMS BEGIN TO MOVE SOUTHEAST THIS
EVENING...ACTIVITY SHOULD BEGIN TO DIMINISH THROUGH THE LATE
EVENING HOURS AND PROGRESS SOUTHEAST OF THE AREA BY 06Z. MODELS
VARY ON INITIATION AND PLACEMENT OF STRONGEST CONVECTION...WITH
HRRR SUGGESTING THAT CONVECTION WILL INCREASE EAST OF DES MOINES.
LOWS BY MORNING WILL DROP INTO THE 50S NORTH TO THE LOWER TO MID
60S SOUTH.
.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 301 PM CDT MON JUN 22 2015
FORECAST WAS MAINLY FOCUSED ON CONVECTIVE AND SEVERE POTENTIAL
TUESDAY NIGHT INTO WEDNESDAY AND TEMPERATURES THROUGH MUCH OF THE
EXTENDED. LEANED TOWARD A BLEND OF THE NAM/ECMWF TUESDAY THROUGH
WEDNESDAY NIGHT...AND CLOSER TO THE ECMWF THROUGH THE REMAINDER
OF THE PERIOD.
TUESDAY INTO WEDNESDAY...SURFACE HIGH LOOKS TO BUILD INTO THE
STATE ON TUESDAY AND WILL SLOWLY SLIDE EAST OF THE FORECAST AREA
TUESDAY NIGHT. CUT BACK ON POPS DURING THE DAY TUESDAY INTO
TUESDAY EVENING...ESPECIALLY ACROSS THE NORTHERN SECTIONS OF THE
FORECAST AREA AS THE SURFACE HIGH WILL SLOW THE PROGRESSION OF
NEXT SHORTWAVE ENTERING SOUTHWEST IOWA. GOOD MOISTURE TRANSPORT
RETURNS WITH WARM FRONT SURGING NORTH INTO SOUTHERN IOWA LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING AND LOOKS TO CONTINUE TO PUSH
NORTH THROUGH THE DAY WEDNESDAY. DECENT DEEP LAYER SHEAR WITH WEAK
TO MODERATE INSTABILITY OVERNIGHT TUESDAY INTO WEDNESDAY INTO
SOUTHWEST TO CENTRAL IOWA. SEVERE POTENTIAL LOOKS MORE LIKELY WIND
AND HAIL THREAT AS THE LOW LEVEL SHEAR IS FAIRLY WEAK WEDNESDAY.
OTHER THREAT IS HEAVY RAIN WITH PRECIPITABLE WATER VALUES IN THE
1.5 TO 2 INCH RANGE...WARM LAYER CLOUD DEPTHS IN THE 3800-4100
METERS...AND STRONG THETA-E ADVECTION OVER CENTRAL IOWA WEDNESDAY.
INCREASED QPF AMOUNTS DURING THE DAY WEDNESDAY.
THURSDAY THROUGH SATURDAY...TRENDED TOWARD A DRIER FORECAST LATE
WEDNESDAY NIGHT INTO THURSDAY WITH WEAK SURFACE HIGH AND
SUBSIDENCE MOVING INTO IOWA DURING THIS TIME. BY FRIDAY...GFS
AND ECMWF AREA REMAIN OUT OF SYNC AS GFS REMAINS DRY FRIDAY BUT
ECMWF BLASTS IOWA WITH A DECENT SHORTWAVE THROUGH THE REGION.
SLIGHTLY FAVORED THE ECMWF DURING THE EXTENDED AND KEPT POPS GOING
ON FRIDAY. HIGHER CONFIDENCE TO GO DRY BY SATURDAY INTO SATURDAY
NIGHT AND TRENDED THAT WAY...AND LOOKS TO BE DRY EVEN INTO SUNDAY
PER ECMWF.
&&
.AVIATION...22/18Z
ISSUED AT 1236 PM CDT MON JUN 22 2015
VFR SHOULD PREVAIL THROUGH THE EVENING IN THE NORTHERN TAF
SITES...FOD...MSC...ALO. THE SOUTHERN SITES...DSM AND OTM...WILL
BE VFR UNTIL THE AFTERNOON WHEN STORMS MAY DROP CONDITIONS
PERIODICALLY INTO MVFR AND VFR AND WILL RETURN TO VFR BY EARLY
EVENING. LIKELY FOG DEVELOPMENT AT ALL SITES OVERNIGHT...WITH
VISIBILITIES UNDER 1 MILE POSSIBLE BUT HELD OUT OF TAFS FOR NOW
WITH POSSIBILITY OF HIGH ENOUGH WINDS. WINDS WILL SHIFT FROM GUSTY
TO 20KTS OUT OF S AND SW TO SUSTAINED AROUND 5 TO 10KTS NW AND N
THIS EVENING AND OVERNIGHT AS FRONT PASSES.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...CURTIS
Hazardous weather outlook, Jun 22, 10:56 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1156 AM CDT MON JUN 22 2015
IAZ027-028-037>039-047>050-059>062-070>075-081>086-092>097-231700-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1156 AM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON IN EASTERN
AND SOUTHERN IOWA. SOME STORMS MAY BE SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO CANNOT BE
RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY
MORNING. A FEW OF THESE STORMS MAY BE STRONG WEDNESDAY AFTERNOON.
PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
IAZ004>007-015>017-023>026-033>036-044>046-057-058-231700-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
1156 AM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY
MORNING. A FEW OF THESE STORMS MAY BE STRONG WEDNESDAY AFTERNOON.
PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS WEEK.
KS
In the hours before
Local storm report, Jun 22, 10:06 AM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG IOWA FALLS 42.52N 93.27W
06/22/2015 HARDIN IA BROADCAST MEDIA
LIVESTOCK TRAILER BLOWN OVER VIA PICTURE
SENT TO LOCAL MEDIA...RADAR TIME ESTIMATED
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jun 22, 10:06 AM CST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 AM CDT MON JUN 22 2015
IAZ038-039-221645-
BLACK HAWK IA-GRUNDY IA-
1106 AM CDT MON JUN 22 2015
...HEAVY RAIN AND SMALL HAIL...
AT 1105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF ELDORA...MOVING EAST AT 65 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...GRUNDY CENTER...EVANSDALE...JESUP...LA PORTE
CITY...HUDSON...REINBECK...DIKE...ELK RUN HEIGHTS...CROSSROADS
MALL...WASHBURN...RAYMOND...GILBERTVILLE...WELLSBURG...HOLLAND AND
MORRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4230 9249 4234 9300 4247 9300 4247 9303
4253 9303 4248 9208 4247 9206 4230 9206
TIME...MOT...LOC 1605Z 275DEG 59KT 4243 9295
PODRAZIKLocal storm report, Jun 22, 10:33 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM TSTM WND DMG DUMONT 42.75N 92.97W
06/22/2015 BUTLER IA FIRE DEPT/RESCUE
THREE FOOT IN DIAMETER TREES DOWN IN TOWN.
POWER LINES DOWN THROUGHOUT TOWN.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 10:36 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1136 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL 2 N WODEN 43.26N 93.91W
06/22/2015 E1.00 INCH WINNEBAGO IA PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED 2 MILES
NORTH OF WODEN. REPORT VIA SOCIAL MEDIA
0607 AM HAIL FOREST CITY 43.26N 93.64W
06/22/2015 E1.00 INCH WINNEBAGO IA PUBLIC
QUARTER SIZE HAIL REPORTED AT SHERIFF'S
OFFICE. REPORT VIA SOCIAL MEDIA
0616 AM TSTM WND DMG 4 SW ESTHERVILLE 43.36N 94.89W
06/22/2015 EMMET IA EMERGENCY MNGR
TREES REPORTED DOWN IN ESTHERVILLE AND SW OF
TOWN. WINDS ESTIMATED TO BE GREATER THAN 50
MPH.
0619 AM TSTM WND GST 2 WNW GRUVER 43.40N 94.75W
06/22/2015 M59 MPH EMMET IA ASOS
ESTHERVILLE ASOS AT ESTHERVILLE MUNICIPAL
AIRPORT MEASURED 59 MPH WIND GUST AT 6:19
AM.
0635 AM TSTM WND DMG PLOVER 42.88N 94.62W
06/22/2015 POCAHONTAS IA PUBLIC
WINDS ESTIMATED AT 70 MPH. TREE LIMBS DOWN.
WINDS MEASURED AT PERSONAL WEATHER STATION
NOT IN THE BEST LOCATION WAS 58 MPH.
0644 AM TSTM WND DMG 2 SW BRADGATE 42.78N 94.44W
06/22/2015 HUMBOLDT IA TRAINED SPOTTER
MULTIPLE POWER POLES DOWN...TIME RADAR
ESTIMATED
0646 AM TSTM WND DMG ALGONA 43.07N 94.23W
06/22/2015 KOSSUTH IA EMERGENCY MNGR
POWER POLES DOWN IN THE CITY. WINDS
ESTIMATED UP TO 60 MPH. SOME MINOR FLOODING
OCCURRING IN A LOW SPOT IN THE CITY.
0653 AM TSTM WND DMG HUMBOLDT 42.72N 94.22W
06/22/2015 HUMBOLDT IA EMERGENCY MNGR
WIDESPREAD TREES AND POWERLINES DOWN IN THE
CITY. TIME ESTIMATED FROM RADAR.
0700 AM TSTM WND DMG WESLEY 43.09N 93.99W
06/22/2015 KOSSUTH IA EMERGENCY MNGR
TREES AND TREE BRANCHES DOWN IN WESLEY AND
ST. BENEDICT.
0701 AM TSTM WND DMG KANAWHA 42.93N 93.79W
06/22/2015 HANCOCK IA PUBLIC
TREES SNAPPED IN TOWN VIA SOCIAL MEDIA
PHOTO. TIME ESTIMATED FROM RADAR.
0707 AM TSTM WND DMG 1 WSW EAGLE GROVE 42.66N 93.92W
06/22/2015 WRIGHT IA TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN...INCLUDING ONE TO
TWO FOOT DIAMETER TREE ON A HOUSE
0707 AM TSTM WND DMG 2 SSE GOLDFIELD 42.71N 93.90W
06/22/2015 WRIGHT IA TRAINED SPOTTER
NUMEROUS SIX TO EIGHT INCH TREE LIMBS
DOWN...TIME RADAR ESTIMATED
0715 AM TSTM WND DMG PLYMOUTH 43.25N 93.12W
06/22/2015 CERRO GORDO IA PUBLIC
VIA SOCIAL MEDIA...PICTURES SENT OF MULTIPLE
TREES DOWN ACROSS TOWN...TIME RADAR ESTIMTED
0717 AM TSTM WND DMG CLARION 42.73N 93.73W
06/22/2015 WRIGHT IA PUBLIC
POWER LINES AND TREE LIMBS DOWN THROUGHOUT
THE TOWN. TIME ESTIMATED BY RADAR. REPORT
VIA WOI.
0719 AM TSTM WND DMG 3 W GALT 42.69N 93.66W
06/22/2015 WRIGHT IA EMERGENCY MNGR
PREFABRICATED HOUSE MOVED OFF
FOUNDATION...SIGNIFICANT HOG FACILITY DAMAGE
AT SAME LOCATION...TIME RADAR ESTIMATED
0719 AM TSTM WND DMG PLYMOUTH 43.25N 93.12W
06/22/2015 CERRO GORDO IA EMERGENCY MNGR
NUMEROUS TREES UPROOTED THROUGHOUT TOWN.
BINS BLOWN DOWN. WINDS ESTIMATED TO BE IN
EXCESS OF 60 MPH. TIME ESTIMATED FROM RADAR.
OTHER TREE DAMAGE THROUGHOUT THE COUNTY.
0720 AM TSTM WND DMG 3 WNW GALT 42.71N 93.66W
06/22/2015 WRIGHT IA EMERGENCY MNGR
SIGNIFICANT DAMAGE TO CHICKEN
FACILITIES...JUST NORTH OF INTERSECTION OF
250TH AND QUINCY AVENUE...TIME RADAR
ESTIMATED
0720 AM TSTM WND GST 2 ENE CLEAR LAKE 43.15N 93.34W
06/22/2015 M58 MPH CERRO GORDO IA ASOS
0721 AM TSTM WND DMG 2 W GALT 42.69N 93.64W
06/22/2015 WRIGHT IA EMERGENCY MNGR
HIGHWAY 69 CLOSED FROM 250TH TO 260TH AVENUE
BECAUSE OF DOWNED POWERLINES AND
POWERPOLES...TIME RADAR ESTIMATED
0723 AM TSTM WND DMG EAGLE GROVE 42.67N 93.90W
06/22/2015 WRIGHT IA TRAINED SPOTTER
6 TO 8 INCH DIAMETER TREE LIMBS DOWN
0728 AM TSTM WND DMG 3 N HAMPTON 42.79N 93.20W
06/22/2015 FRANKLIN IA TRAINED SPOTTER
POWER LINES DOWN ALONG HIGHWAY 65 BETWEEN
HAMPTON AND SHEFFIELD. 12 INCH DIAMETER
LIMBS ALSO DOWN IN HAMPTON. TIME ESTIMATED
FROM RADAR.
0730 AM TSTM WND DMG HAMPTON 42.75N 93.20W
06/22/2015 FRANKLIN IA TRAINED SPOTTER
POWERLINES DOWN IN THE CITY
0732 AM NON-TSTM WND GST 2 WNW GRUVER 43.41N 94.75W
06/22/2015 M63 MPH EMMET IA ASOS
STRONG WINDS IN WAKE LOW BEHIND MORNING
STORMS
0735 AM TSTM WND DMG IOWA FALLS 42.52N 93.27W
06/22/2015 HARDIN IA TRAINED SPOTTER
SPOTTER REPORTS LARGE TREE DOWN ACROSS
DRIVEWAY
0738 AM TSTM WND DMG DUMONT 42.75N 92.97W
06/22/2015 BUTLER IA EMERGENCY MNGR
TREES BLOWN DOWN IN AND AROUND TOWN...TIME
ESTIMATED FROM RADAR
0738 AM TSTM WND DMG DUMONT 42.75N 92.97W
06/22/2015 BUTLER IA FIRE DEPT/RESCUE
THREE FOOT IN DIAMETER TREES DOWN IN TOWN.
POWER LINES DOWN THROUGHOUT TOWN.
0740 AM TSTM WND DMG IOWA FALLS 42.52N 93.27W
06/22/2015 HARDIN IA PUBLIC
LARGE TREES DOWN IN IOWA FALLS. PUBLIC POST
TO WHO TV FACEBOOK PAGE. TIME ESTIMATED FROM
RADAR.
0741 AM TSTM WND DMG BRISTOW 42.77N 92.91W
06/22/2015 BUTLER IA EMERGENCY MNGR
TREES ACROSS ROAD...130TH AND HICKORY TREE
ROAD
0746 AM TSTM WND DMG ALLISON 42.75N 92.80W
06/22/2015 BUTLER IA EMERGENCY MNGR
INTERMITTENT TREES DOWN FROM ALLISON SOUTH
THROUGH APLINGTON
0748 AM TSTM WND DMG 5 SE GREENE 42.85N 92.73W
06/22/2015 BUTLER IA EMERGENCY MNGR
GRAIN ELEVATOR DAMAGE...EXTENT
UNKNOWN...TIME RADAR ESTIMATED
0755 AM TSTM WND DMG SHELL ROCK 42.71N 92.58W
06/22/2015 BUTLER IA EMERGENCY MNGR
POWERLINES AND TREES BLOWN DOWN THROUGHOUT
TOWN
0800 AM TSTM WND DMG JANESVILLE 42.64N 92.46W
06/22/2015 BREMER IA EMERGENCY MNGR
TREE UPROOTED AND ON HOUSE IN TOWN. MANY
LARGE LIMBS DOWN THROUGHOUT THE COUNTY. TIME
ESTIMATED FROM RADAR.
0801 AM TSTM WND DMG JANESVILLE 42.64N 92.46W
06/22/2015 BLACK HAWK IA PUBLIC
VIA SOCIAL MEDIA...PICTURE OF TREE ON
HOME...TIME RADAR ESTIMATED
0806 AM TSTM WND DMG WATERLOO 42.49N 92.35W
06/22/2015 BLACK HAWK IA EMERGENCY MNGR
BLACK HAWK COUNTY EMERGENCY MANAGER REPORTS
NUMEROUS TREES AND POWERLINES DOWN IN CEDAR
FALLS...WATERLOO...AND EVANSDALE...TIME
RADAR ESTIMATED
0809 AM TSTM WND GST 4 NE CEDAR FALLS 42.56N 92.40W
06/22/2015 M58 MPH BLACK HAWK IA ASOS
0814 AM TSTM WND DMG DUNKERTON 42.57N 92.16W
06/22/2015 BLACK HAWK IA PUBLIC
VIA SOCIAL MEDIA...SEVERAL LARGE TREES
DOWN...TIME RADAR ESTIMATED
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 11:26 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1226 PM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM LIGHTNING WHITTEMORE 43.06N 94.42W
06/22/2015 KOSSUTH IA PUBLIC
LIGHTNING STRUCK A HOUSE, DESTROYING THE
CHIMNEY. PHOTO FROM KCCI ULOCAL PAGE. TIME
ESTIMATED FROM RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMEvent by event
8 thunderstorm wind, 4 tornado, 2 flash flood. Local standard time, as filed.
Tornado, Marion
- When
- June 22, 4:05 PM CST to 4:06 PM CST
- Where
- Marion County, 1.99 mi ESE of Columbia to 2.26 mi SE of Columbia
- Rating
- EF0
- Path length
- 0.35 mi
- Path width
- 50 yd
- Continued into
- Lucas, Ia (DMX)
- Crop damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.166, -93.117
Tornado developed southeast of Columbia in far southern Marion County and quickly exited the county. Only tree damage was observed. This tornado continued into Lucas County.
Tornado, Lucas
- When
- June 22, 4:06 PM CST to 4:10 PM CST
- Where
- Lucas County, 9.83 mi NE of Williamson to 9.96 mi ENE of Williamson
- Rating
- EF1
- Path length
- 1.37 mi
- Path width
- 110 yd
- Continued into
- Monroe, Ia (DMX)
- Crop damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.161, -93.115
The tornado entered into Lucas County from Marion County and stayed in rural areas of far northeast Lucas County. Damage was confined to a grove of trees and farm fields. This tornado continued into Monroe County.
Tornado, Monroe
- When
- June 22, 4:10 PM CST to 4:34 PM CST
- Where
- Monroe County, 3.08 mi NW of Weller to 2.26 mi WSW of Hiteman
- Rating
- EF3
- Path length
- 9.4 mi
- Path width
- 575 yd
- Property damage
- $150,000
- Crop damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.145, -93.099
This powerful tornado entered from Lucas County. The tornado reached its peak intensity of EF-3 in NW Monroe County, where a house was completely swept off its foundation. Extensive tree damage was also noted in this area.
Thunderstorm Wind, Monroe
- When
- June 22, 4:30 PM CST
- Where
- Monroe County, 1.25 mi ENE of Lovilia
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.140, -92.910
Public reported large tree snapped and fell on pickup truck. Report via social media.
Tornado, Monroe
- When
- June 22, 4:50 PM CST to 4:54 PM CST
- Where
- Monroe County, 1.27 mi WSW of Albia to 1.02 mi SSE of Albia
- Rating
- EF2
- Path length
- 1.71 mi
- Path width
- 290 yd
- Property damage
- $125,000
- Crop damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.023, -92.843
This tornado developed and intensified quickly just to the west of Albia where EF-2 damage occurred. The tornado dissipated as it swept into the SW corner of Albia, damaging several homes and businesses.
Thunderstorm Wind, Monroe
- When
- June 22, 4:53 PM CST
- Where
- Monroe County, 0.52 mi E of Albia
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.030, -92.810
Public reported large tree snapped in half. Report via social media.
Thunderstorm Wind, Monroe
- When
- June 22, 4:53 PM CST
- Where
- Monroe County, 1.28 mi SE of Albia
- Measured
- 62 kt (71 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 41.015, -92.806
Public reported power out, roof damage, and trees down at Indian Hills Inn.
Thunderstorm Wind, Monroe
- When
- June 22, 4:56 PM CST
- Where
- Monroe County, 1.3 mi SE of Albia
- Measured
- 62 kt (71 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Storm Chaser
- Coordinates
- 41.016, -92.803
Storm chaser reported large tree limbs down and a large tin roof on the ground near a camping areas on the south side of Albia.
Thunderstorm Wind, Appanoose
- When
- June 22, 5:35 PM CST
- Where
- Appanoose County, 3.18 mi NNE of Udell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.820, -92.700
Trained spotter reported a 12-15 inch diameter tree uprooted.
Thunderstorm Wind, Davis
- When
- June 22, 5:50 PM CST
- Where
- Davis County, 2.71 mi ENE of West Grove
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.730, -92.500
Trained spotter reported 18 inch diameter trees snapped. Wind gust lasted from approximately 6:50pm to 7:20pm.
Thunderstorm Wind, Davis
- When
- June 22, 6:18 PM CST
- Where
- Davis County, 1.25 mi ESE of Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -92.400
Trained spotter reported wind gust.
Thunderstorm Wind, Davis
- When
- June 22, 6:23 PM CST
- Where
- Davis County, 1.25 mi ESE of Bloomfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -92.400
Trained spotter reported telephone pole down/on ground.
Flash Flood, Monroe
- When
- June 22, 6:40 PM CST
- Where
- Monroe County, 6.41 mi ESE of Selection to 5.66 mi ESE of Selection
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.950, -92.660
Law enforcement reported water 12-15 inches deep flowing over 370th Ave just north of 245th St in far southeast Monroe county. Lots of standing water throughout the town of Blakesburg.
Flash Flood, Davis
- When
- June 22, 7:00 PM CST
- Where
- Davis County, 1.43 mi NNW of Steuben to 0.61 mi NE of Bloomfield
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.738, -92.393
Law enforcement reported water over road a few feet deep near the intersection of Jefferson St and West St in Bloomfield. The water was deep enough to have to tow a couple of vehicles out of the water. There were also a few county roads underwater in southern Davis county.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 201514 injured · $27 million · EF3 · 23 events
- Tornadoes and Damaging Winds in Michigan, June 22 to 23, 20152 injured · $1.4 million · EF2 · 17 events
- Tornado and Flash Flooding in Iowa, June 22 to 24, 20152 injured · $5.1 million · EF1 · 25 events
- Tornado and Damaging Winds in Michigan, June 22, 20155 injured · $3.3 million · EF1 · 6 events
- Hail and Damaging Winds in Iowa, June 22, 2015$965,000 · 1.75 in hail · 36 events
- Tornadoes and Hail in Wisconsin, June 22, 2015$1.1 million · EF0 · 23 events
- Damaging Winds and High Wind in South Dakota, June 22, 2015$1.5 million · 87 kt wind · 15 events
- Lightning Strike in Florida, June 22, 20151 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Iowa, June 22, 2015$1.0 million · 83 kt wind · 9 events
- Tornadoes in Illinois, June 22, 2015EF2 · 3 events
- Wildfire in Alaska, June 22, 2015$1.0 million · 1 event
- Hail and Damaging Winds in South Carolina, June 22 to 24, 2015$182,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580230, 580231, 580233, 576564, 580234, 576566, 576568, 576569, 576570, 576572, 576573, 576574, 576575, 576576.